MAUDE Adverse Event Report: SMITH & NEPHEW, INC. MI OFFSET CUP POS/IMP TIP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. MI OFFSET CUP POS/IMP TIP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 71364071
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during a thr surgery, the plastic tip of a mi offset cup pos/imp tip cracked after impaction.No pieces fell into patient.The procedure was resumed, without any delay, using a s+n back-up device.Patient was not injured as consequence of this problem.
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation; therefore, a device analysis could not be performed.Device batch number was not provided, thus, an evaluation of the manufacturing records could not be performed.A review of complaint history of the previous 12 months revealed similar events for the listed device, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely potential factors that could contribute to the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Event or Problem Description
It was reported that during a thr surgery, the plastic tip of a mi offset cup pos/imp tip was fragmented after impaction.No pieces fell into patient.The procedure was resumed, without any delay, using a s+n back-up device.Patient was not injured as consequence of this problem.

Brand Name
MI OFFSET CUP POS/IMP TIP
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18451932
Report Number1020279-2024-00016
Device Sequence Number7155085
Product Code LXH
UDI-Device Identifier03596010493255
UDI-Public03596010493255
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71364071
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2023
Supplement Date Received by Manufacturer01/30/2024
Initial Report FDA Received Date01/05/2024
Supplement Report FDA Received Date02/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown